MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
Home monitoring alerted that this device was at eri on (b)(6) 2019.The patient was brought in where a data dump was taken from the device and it confirmed eri.The device remains implanted at this time.
 
Additional Manufacturer Narrative
Device was explanted and replaced on (b)(6) 2019.
 
Additional Manufacturer Narrative
Device was explanted and replaced on (b)(6) 2019.(b)(6) 2019 - explant/oos dates corrected to (b)(6) 2019.Upon receipt, the icd was subjected to an electrical analysis, revealing that the device could not be interrogated.The device history record was inspected, documenting that the device performed as expected during the device manufacturing.The icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.The electronic module was attached to an external power supply to test the functionality of the module.Thereby, the electrical parameters, particularly the current consumption of the electronic module were found to be normal and as expected.The ability of the electronic module to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion and the microcalorimetry analysis showed an elevated heat dissipation.At a next step, the battery was opened for destructive analysis and the inner assembly was inspected.The analysis identified damaged insulation, which led to an increased internal self-depletion and, as a result, to the clinical observation.In conclusion, a premature battery depletion was confirmed by analysis.Bench testing on the device was performed, and no sources of high current were noted.The electronic module worked as expected with an external power supply.The premature battery depletion was caused by an insulation damage within the battery.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8661329
Report Number1028232-2019-02181
Device Sequence Number2340507
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public04035479126926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/19/2019
02/27/2020
Initial Report FDA Received Date06/02/2019
Supplement Report FDA Received Date07/01/2019
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR